Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
77 Posts
Discussion Starter · #1 ·
Hey. It's been awhile since I posted. I've been doing GREAT for the last year and a half now ever since I've been on caltrate. Anyways I was at my Dermatologist today for my acne checkup. I've been an an Antibiotic for almost two years now. He said that I shouldn't take the Caltrate at the same time I take the anibiotic because they can bind together and not work as well. Said take the Caltrate and hour before or after taking it.He did also have me get a blood test today because I've been on the antibiotic for so long.So what is it that the anti biotic does to my body that can be harmful? I've heard its not good to be on them for a long time.I have had a few small pimple breakouts lately because I think I've taken the calcium caltrate too soon when taking my antibiotic. No way I'm stopping Caltrate for my acne!Btw My doctor said I shouldn't drink milk that much or any other dairy product for that matter cause of the IBS. Will the caltrate make up for the lack of dairy products?
 

·
Registered
Joined
·
34,955 Posts
Caltrate will make up for the calcium you get in dairy, but typically whole foods have things in them you can't capture in a pill.Several antibiotics can for a very few people cause some liver problems, but so can a lot of medications (as well as some foods, alcohol, etc.) so a lot of medications require period blood tests if you take them long term to see if you are one of the few that has problems or not. Often that sort of thing will show up in the blood before you start seeing symptoms so they like to do the tests to be sure.
 

·
Registered
Joined
·
77 Posts
Discussion Starter · #3 ·
Caltrate will make up for the calcium you get in dairy, but typically whole foods have things in them you can't capture in a pill.Several antibiotics can for a very few people cause some liver problems, but so can a lot of medications (as well as some foods, alcohol, etc.) so a lot of medications require period blood tests if you take them long term to see if you are one of the few that has problems or not. Often that sort of thing will show up in the blood before you start seeing symptoms so they like to do the tests to be sure.
I thought antibiotics also can cause your stomach to be upset. My dermatologist always ask me how my stomach is doing because he said antibiotics can cause your stomach to be upset.Another note when I was younger before I had the IBS I was on antibiotics a lot. Could that have caused my IBS to worsen as I got older?
 

·
Registered
Joined
·
34,955 Posts
Upsetting the stomach (nausea, epigastric pain) isn't always the same as it will make your IBS worse.Antibiotics can effect colon flora and changes in those bacteria can make IBS better or worse at any given time depending on what is going on.
 
1 - 4 of 4 Posts
Top